Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 293, NWS Nashville, TN

November 6, 2005DeKalb County, Putnam County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 6, 2005, 5:41 AM CST for DeKalb County, Putnam County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 6, 2005, 5:41 AM CST (11:41 UTC)
Expired
Nov 6, 2005, 6:15 AM CST
In force
34 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties DeKalb County, TN, Putnam County, TN

The radar

The Nashville radar (KOHX), 89 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 6, 3:55 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 061144
SVROHX
TNC041-141-061215-
/O.NEW.KOHX.SV.W.0293.051106T1141Z-051106T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
541 AM CST SUN NOV 6 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DE KALB COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SMITHVILLE
  PUTNAM COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF COOKEVILLE

* UNTIL 615 AM CST

* AT 535 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...APPROACHING THE WARNED COUNTIES
  FROM THE WEST.  THE LEADING EDGE OF THE LINE OF SEVERE STORMS WAS NEAR
  BAXTER...OR ABOUT 11 MILES WEST OF COOKEVILLE...AND MOVING EAST AT
  45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COOKEVILLE BY 550 AM CST
  ALGOOD BY 555 AM CST
  MONTEREY BY 605 AM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3624 8574 3594 8597 3608 8522 3619 8523

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 3:13 AM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Nov 6, 3:13 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
313 AM CST SUN NOV 6 2005

.UPDATED DISCUSSION...
THE SVR TSTM WATCH FOR WESTERN PORTIONS OF MIDDLE TN HAS BEEN
REPLACED BY A TORNADO WATCH. THIS WATCH IS IN EFFECT UNTIL 6 AM
CST.

FOR THE FCST...WILL INCLUDE AN EARLY MORNING PERIOD AND WILL LEAN
TOWARD THE CURRENT RADAR FOR ESTABLISHING POPS.
OTHERWISE...FOR TODAY...THE LOWEST POPS WILL BE ACROSS WESTERN
ZONES WITH HIGHER POPS TO THE EAST.

THE SHOWERS AND STORMS SHOULD EXIT THE ENTIRE MIDDLE TN AREA BY
LATE MORNING. CLEARING WILL THEN COMMENCE RATHER QUICKLY FROM
WEST TO EAST.

&&

.PREV DISCUSSION... (ISSUED 117 AM CST SUN NOV 6 2005)

DISCUSSION...
1ST ORDER OF BUSINESS WILL BE TO UPDATE THE ZONES AND INCLUDE THE
NEW SVR TSTM WATCH FOR THE FAR WESTERN PORTIONS OF THE MID STATE.
THIS WATCH WILL BE IN EFFECT UNTIL 6 AM CST.

FOR THE UPCOMING FORECAST...POPS FOR TODAY WILL HINGE ON THE EXACT
PROXIMITY OF THE BAND OF SHOWERS AND STORMS WHICH IS CURRENTLY
MOVING OUR WAY. THE BEST ESTIMATE RIGHT NOW IS FOR 20 POPS ACROSS
WESTERN AREAS AND 40-50 POPS ACROSS THE PLATEAU. THIS COULD CHANGE
HOWEVER AS THE PRODUCT TRANSMISSION TIME NEARS.

FOR THE REMAINDER OF THE FCST...SKIES WILL CLEAR THIS AFTERNOON FROM
WEST TO EAST. TEMPS BEHIND THE FRONT WILL REMAIN ABOVE NORMAL
ALTHOUGH NIGHTTIME LOWS WILL FALL BACK DOWN INTO THE 40S SUN NT.

RIDGING AND HEIGHT RISES WILL BE THE RULE ON MONDAY WITH TEMPS
APPROACHING RECORD LEVELS INTO THE LOWER 80S.

THROUGH THE EXTENDED...ABOVE NORMAL TEMPS TO REMAIN WITH WEAK UPPER
RIDGING REMAINING. DESPITE THE UPPER RIDGING...A FRONTAL BOUNDARY
WILL ATTEMPT TO APPROACH THE AREA FROM THE NORTH. WILL THEREFORE
INCLUDE A 20-30 POP FOR WEDNESDAY NIGHT AND THURSDAY.

OHX WATCHES/WARNINGS/ADVISORIES...
NONE

&&

21

In the hours before

Local storm report, Nov 6, 2:50 AM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
250 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 AM     TSTM WND DMG     CAMDEN                  36.06N 88.10W
11/06/2005                   BENTON             TN   LAW ENFORCEMENT

            TREES DOWN OVER HWY 192 AND BIRDSONG ROAD.

&&

31
Local storm report, Nov 6, 3:40 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
340 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     HAIL             3 W ERIN                36.32N 87.76W
11/06/2005  0.88 INCH        HOUSTON            TN   EMERGENCY MNGR

            THREE REPORTS TO EMA OFFICIAL OF NICKEL SIZE HAIL AT
            GREYCROSSING...HWY147/49

&&

31
Local storm report, Nov 6, 3:43 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 AM     TSTM WND DMG     10 SSW DOVER            36.35N 87.91W
11/06/2005                   STEWART            TN   PUBLIC

            SEVERAL TREES DOWN ALONG HWY 232

&&

31
Local storm report, Nov 6, 5:41 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
541 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     TSTM WND DMG     8 NW LEBANON            36.29N 86.42W
11/06/2005                   WILSON             TN   LAW ENFORCEMENT

            POWER LINES DOWN ALONG HARTSVILLE PIKE AND RODGERS ROAD

&&

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:08 AM CSTSevere Thunderstorm WarningOHXBenton, Stewart67 min
Nov 6, 2:27 AM CSTSevere Thunderstorm WarningOHXHouston48 min
Nov 6, 2:35 AM CSTTornado WarningOHXBenton, Houston, Stewart40 min
Nov 6, 2:51 AM CSTSevere Thunderstorm WarningOHXHumphreys39 min
Nov 6, 3:08 AM CSTSevere Thunderstorm WarningOHXDickson, Montgomery67 min
Nov 6, 3:15 AM CSTSevere Thunderstorm WarningOHXBenton, Houston45 min
Nov 6, 3:27 AM CSTTornado WarningOHXMontgomery33 min
Nov 6, 3:30 AM CSTSevere Thunderstorm WarningOHXHumphreys60 min
Nov 6, 3:47 AM CSTSevere Thunderstorm WarningOHXCheatham, Robertson58 min
Nov 6, 4:00 AM CSTTornado WarningOHXCheatham, Davidson, Robertson, Sumner60 min
Nov 6, 4:08 AM CSTSevere Thunderstorm WarningOHXDavidson67 min
Nov 6, 4:24 AM CSTSevere Thunderstorm WarningOHXSumner, Wilson66 min
Nov 6, 4:32 AM CSTTornado WarningOHXSumner28 min
Nov 6, 4:49 AM CSTTornado WarningOHXMacon, Trousdale41 min
Nov 6, 5:04 AM CSTSevere Thunderstorm WarningOHXSmith41 min
Nov 6, 5:18 AM CSTSevere Thunderstorm WarningOHXClay, Jackson, Overton57 min
Nov 6, 5:46 AM CSTSevere Thunderstorm WarningOHXPickett44 min
Nov 6, 6:05 AM CSTSevere Thunderstorm WarningOHXFentress40 min
Nov 6, 6:31 AM CSTSevere Thunderstorm WarningOHXPutnam29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.